# SDR CA980814007

- Difficulty date: August 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-28-181
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

(CAN) ENGINE STARTED RUNNING ROUGH AND LOSING POWER, SO AIRCRAFT LANDED.  POST-FLIGHT INSPECTION FOUND THE NR 2 CYLINDER EXHAUST VALVE BROKEN AT THE STEM.  COMPRESSION CHECK OF ALL CYLINDERS WAS LOW.  ALL CYLINDERS WERE REMOVED.  NR 1, NR 3, AND NR 4 CYLINDERS WERE CRACKED.  METAL WAS FOUND IN THE OIL FILTER. THE ENGINE WAS REMOVED AND WILL BE EITHER REPAIRED OR REPLACED.
